Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 92, NWS San Francisco Bay Area, CA

May 31, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at May 31, 2016, 9:03 PM PDT. It was in force for 117 min.

The area

The counties it named.

The facts

Issued
May 31, 2016, 9:03 PM PDT (04:03 UTC)
Expired
May 31, 2016, 11:00 PM PDT
In force
117 min
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

420 
WHUS76 KMTR 010403
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
903 PM PDT TUE MAY 31 2016


PZZ530-010600-
/O.EXP.KMTR.SC.Y.0091.000000T0000Z-160601T0400Z/
/O.NEW.KMTR.SC.Y.0092.160601T0403Z-160601T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
903 PM PDT TUE MAY 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-011215-
/O.CON.KMTR.SC.Y.0091.000000T0000Z-160602T1100Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
903 PM PDT TUE MAY 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 4:52 PM PDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 31, 4:52 PM PDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
452 PM PDT TUE MAY 31 2016

.SYNOPSIS...A ridge of high pressure will promote a warming trend
across the forecast area which is expected to stretch into
Saturday. Inland temperatures will warm into the mid 80s to upper
90s with even a few 100s. Meanwhile coastal locations will remain
cool. An upper level storm system will approach the Southern
California Coast by the weekend bringing cooler temperatures to
our area on by Sunday.

&&

.Discussion...as of 1:49 PM PDT Tuesday...Mostly clear skies are
being reported across the forecast area this afternoon.
However...the current visible satellite image does show stratus
along the coast and the Fort Ord Profiler is indicating a marine
layer with a depth of 1000 feet. Under mostly clear skies the
forecast area has warmed into the mid 80s to low 90s inland.
Temperatures remain in the upper 50s to low 60s along the
immediate coast.

Currently the satellite water vapour image is showing a ridge of
high pressure positioned over California with a low pressure
center pushing through the Desert Southwest. Additionally, a low
pressure system remains centered approximately 1000 miles off of
the Southern California coast.

The 1200Z ECMWF and GFS20 have initialized well with the current
synoptic weather pattern and remain in good agreement through the
weekend. Both models maintain a ridge of high pressure over
California through at least Friday. Generally light winds are
expected at the surface through weekend. The combination of high
pressure aloft and light surface winds will result in a warming
trend this week. For the most part temperatures will peak on
Friday, but the inland areas will remain hot on Saturday. Again the
warmest temperatures are expected to occur inland with coastal
temperatures remaining on the cool side. During this period of hot
weather the airmass will remain dry, allowing temperatures to cool
quickly at night. Therefore, no excessive heat messages are needed
at this time. One exception to the cool overnight temperatures
will be the Big Sur area where overnight temperatures will remain
in the mid to upper 70s on Thursday night through Saturday night.

As previously discussed the forecast models have been moving an
upper level low pressure system towards Southern California which
will bring an end to the hot weather by Sunday. The low is
expected to slide across Southern California on Sunday promoting
an unstable atmospheric environment. However, nearly all of the
forecast models are currently forecasting a dry atmosphere.
Therefore, have removed the mention of showers from the forecast
for the Saturday and Sunday time period. We will continue to
assess this situation as the models evolve, keeping an eye out for
any source of moisture that could fuel thunderstorms.

&&

.AVIATION...as of 4:30 PM PDT Monday...Shallow marine layer along
with a northwesterly onshore flow has kept the stratus confined to
the coast. Marine layer near 1000 feet. This will keep stratus out
of the SFO Bay Area tonight except for possibly few/sct entering
the Golden Gate and into OAK. Visibilities along the coast and
the North Bay Valleys could drop to below 3 miles in fog/low
clouds.

Vicinity of KSFO...VFR. West-northwest winds to 15 kt through 04z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...IFR cigs after 03z. Vsbys dropping to
below 3 miles after 07z.

&&

.MARINE...as of 4:30 PM PDT Tuesday...Northerly winds will
persist across the coastal waters as high pressure remains
positioned along the West Coast. A mixed swell will continue to
impact the coast with a moderate short period northwest swell and
a longer period southerly swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...SF Bay

&&

PUBLIC FORECAST: Larry
AVIATION: W Pi
MARINE: RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:13 AM PDTSmall Craft AdvisoryMTR12 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.